Alert archive / Missouri / Flash Flood Warnings in 2000

Flash Flood Warning 27, NWS Paducah, KY

June 17, 2000Bollinger County, Cape Girardeau County, Missouri

NWS Paducah, KY issued this flash flood warning at Jun 17, 2000, 2:25 AM CDT for Bollinger County, Cape Girardeau County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 17, 2000, 2:25 AM CDT (07:25 UTC)
Expired
Jun 17, 2000, 8:00 AM CDT
In force
6 hr
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bollinger County, MO, Cape Girardeau County, MO

The radar

The Paducah radar (KPAH), 105 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.4 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1430 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1391 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KPAH 170725
FFWPAH
MOC017-031-171300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
225 AM CDT SAT JUN 17 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOLLINGER COUNTY IN SOUTHEAST MISSOURI
  CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI

* UNTIL 800 AM CDT

* AT 225 AM CDT...RADAR ESTIMATES OF UP TO THREE INCHES HAVE BEEN 
NOTED FROM SCOPUS...NORTHEAST TO MILLERSVILLE...FRUITLAND AND NEELYS 
LANDING IN NORTH BOLLINGER AND CAPER GIRARDEAU COUNTY SINCE 1000 PM. 

* ANOTHER ONE TO TWO INCHES OF RAIN IS EXPECTED TO MOVE ACROSS THE 
  THESE COUNTIES THROUGH 600 AM. PERSONS TRAVELING ON ROUTES 34...
  72...177 AND HIGHWAY 61 SHOULD BE WATCHFUL FOR PONDING OF WATER
  ON ROADWAYS.


* SOME LOCATIONS IN THE WARNING INCLUDE GORDONVILLE...DELTA...MARBLE
  HILL...PATTON...BESSVILLE...JACKSON AND CAPE GIRARDEAU.

EXCESSIVE RUNOFF FROM THUNDERSTORMS THIS MORNING WILL CAUSE FLASH 
FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS 
AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS OVERNIGHT WHEN IT IS HARDER TO RECOGNIZE 
THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS 
OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD 
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS 
RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3758 9012 3731 9012 3730 9021 3711 9019
          3708 8999 3714 8998 3716 8979 3727 8956
          3738 8948 3756 8954

SMITH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:00 PM CDT, 12 hours 25 minutes earlier.

Area forecast discussion, Jun 16, 2:00 PM CDT, 12 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT FRI JUN 16 2000

18Z SURFACE ANALYSIS REVEALS COLD FRONT STRETCHED FROM ROUGHLY
KCMI-KBLV-NR KSGF. KPAH 88D SHOWS SOME PRE FRONTAL CONVECTION
ACROSS PAH FA...WITH LATEST IR ENHANCEMENT SHOWING MOST VIGOROUS
DEVELOPMENT/INCREASING LTG STRIKES ENTERING EVV TRI-STATE
AREA...WHERE LAPS DATA REVEALS SBCAPES 2000-3000 J/KG.

OTHERWISE COLDEST CLOUD TOPS ARE BEHIND SURFACE FRONT WHERE THERE IS
LTL/NO CAP. HOWEVER...WITH PM HEATING...DIURNAL CONVECTION SHOULD
CONTINUE IN AT LEAST SCT FASHION AS CAP SLOWLY ERODES. THIS WL HELP
ASCENDING PARCELS WHICH HAVE HAD TO OVERCOME WARM MID LEVEL TEMPS
THAT WERE MUTING OVERALL LAPSE RATES.

AFTER NIGHTFALL...FRONTAL BOUNDARYS MOVEMENT BECOMES MAIN FORECAST
CHALLENGE. ETA HAS HAD MOST CONSISTENT SOLUTION...PIVOTING FRONTAL
BOUNDARY TO MORE OF A W-E ORIENTATION AND STALLING IT ALONG OH
RIVER. NGM HAS BEEN CLOSE TO THIS SOLUTION BUT LATEST RUN IS PERHAPS
EVEN MORE AGGRESSIVE W/TROPICAL RETURN AND THUS HAS SLIGHTLY LESS OF
A PIVOT TO THE BOUNDARY...IE KEEPS MORE OF A NW-SE ORIENTATION. AVN
CONTINUES TO DRIVE BOUNDARY SOUTH THRU FA BEFORE STALLING...THOUGH
THE 12Z RUN IS LESS AGGRESSIVE THAN ITS PREDECESSORS. AM INCLINED TO
CONTINUE ETA TREND OF PIVOTING AND STALLING BOUNDARY AS MAIN UPPER
SUPPORT CENTER MOVES NE AND NEW SRN PLAINS LOW DEVELOPMENT OCCURS.
ALSO AM STRONGLY INFLUENCED BY 850MB FRONTAL POSITION...WHICH EVEN
AVN AGREES WITH ETA/NGM ON STALLING ALONG/NORTH OF OH RIVER.

RESULTANT POPS WL BE UPPED TO HIGH LIKELY OR CATEGORICAL
TONIGHT...TAPERING TO MORE OF A SCT NATURE BY SAT PM...AS WE
ANTICIPATE BOUNDARY TO BE LAYED IN QUASI-STATIONARY MANNER ALONG NRN
TIER OF FA. LATEST FFG VALUES VERY HIGH...SO EVEN W/HIGH POPS
CONTINUING BELIEVE THRESHOLD IS HIGH ENOUGH TO PRECLUDE ANY FFA
CONSIDERATION FOR NOW. MODELS DO EJECT NUMEROUS WEAK PERTURBATIONS
OUT OF BROAD UPPER CYCLONE...AND THIS WL KEEP CHC SHRA/TSRA THRU AT
LEAST SUNDAY...WHEN PRIMARY SRN PLAINS LOW EJECTS AND PERHAPS BRINGS
TEMPORARY REPRIEVE TO DAILY CHC PCPN BY THE EARLY OR MIDDLE PORTIONS
OF NEXT WEEK.

.PAH...NONE.
HUMPHREY

Nearby

Flash Flood Warnings in Missouri, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.